- January 19, 2021
- Posted by: admin1
- Category: DPN Topics
Subject: Science & tech
Context: According to data collated by the 81 centres where the vaccination programme is being carried out, 26 cases of AEFI (adverse event following immunisation) have been reported with one beneficiary being hospitalised.
Adverse events following immunization (AEFI)
- As vaccine-preventable infectious diseases continue to Adecline, people have become increasingly concerned about the risks associated with vaccines.
- Furthermore, technological advances and continuously increased knowledge about vaccines have led to investigations focused on the safety of existing vaccines which have sometimes created a climate of concern.
- Adverse event following immunization is any untoward medical occurrence which follows immunization and which does not necessarily have a causal relationship with the usage of the vaccine.
- If not rapidly and effectively dealt with, can undermine confidence in a vaccine and ultimately have dramatic consequences for immunization coverage and disease incidence.
- Alternatively, vaccine-associated adverse events may affect healthy individuals and should be promptly identified to allow additional research and appropriate action to take place.
- In order to respond promptly, efficiently, and with scientific rigour to vaccine safety issues, WHO has established a Global Advisory Committee on Vaccine Safety.